Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 6, 2005, 1:27 PM CDT for Montgomery County, Alabama. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 6, 2005, 3:00 PM CDT
- In force
- 93 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 061828
FFWBMX
ALC101-062000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 300 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ACROSS MONTGOMERY COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
MEIGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3208 8630 3203 8603 3240 8604 3243 8617
3240 8625
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:53 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 9:53 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED TOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 AM CDT WED JUL 6 2005 .DISCUSSION...CINDY IS WEAKENING AS IT APPROACHES CENTRAL ALABAMA. HOWEVER...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA... AND ISOLATED TORNADOES ARE POSSIBLE TODAY SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE. AT 930 AM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED ROUGHLY 50 MILES NNW OF MOBILE AND WAS MOVING NORTHEAST AROUND 15 MPH. THE STORM WAS WEAKENING AS SUSTAINED WINDS WITH SUSTAINED WINDS LESS THAN 35 MPH. ACROSS THE FORECAST AREA...INCLUDING MUCH OF CENTRAL ALABAMA AT 930 AM CDT...THE HEAVIEST RAIN WAS OCCURRING SOUTH OF TUSCALOOSA... MAINLY FROM SUMTER TO DALLAS COUNTIES AND POINTS SOUTH...CLOSER TO THE CENTER OF CINDY...WHERE DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED. ADDITIONAL LIGHTER SHOWERS STRETCHED FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON. SURFACE TEMPERATURES RANGED FROM THE UPPER 60S SOUTHWEST OF TUSCALOOSA TO THE UPPER 70S SOUTHEAST OF INTERSTATE 85. THE CURRENT WATCHES AND WARNINGS ARE IN EFFECT FOR THE FORECAST AREA: A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE SAME AREAS INDICATED IN THE FLASH FLOOD WATCH...EXCEPT FOR SHELBY... TALLADEGA...CLAY...AND RANDOLPH COUNTIES. TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT FOR MARENGO TO MONTGOMERY TO BARBOUR COUNTY AND POINTS SOUTH. THIS WATCH IS NOT EXPECTED TO BE REPLACED AT THIS TIME. FOR THE REST OF TODAY...CINDY IS FORECAST TO WEAKEN AS IT MOVES NORTHEAST...REACHING AREAS BETWEEN DEMOPOLIS AND SELMA AROUND 2 OR 3 PM CDT THIS AFTERNOON...AREAS SOUTHEAST OF BIRMINGHAM NEAR TALLADEGA AROUND 10 PM CDT...THEN EXIT CHEROKEE OR CLEBURNE COUNTIES AFTER MIDNIGHT CDT. AS FOR HEAVY RAINFALL...AREAS DIRECTLY IN THE PATH OF CINDY WILL HAVE THE BEST POTENTIAL FOR HEAVY RAINFALL. GENERALLY TWO TO FOUR INCHES ARE POSSIBLE WEST OF INTERSTATE 65 AND SOUTH OF HIGHWAY 78. UP TO SIX INCHES ARE POSSIBLE ALONG HIGHWAY 80 WEST OF MONTGOMERY. THE HEAVIEST RAIN WILL OCCUR LATE THIS MORNING INTO MID AFTERNOON. THE SYSTEM SHOULD WEAKEN CONSIDERABLY BY LATE AFTERNOON...AND HEAVY RAINFALL THREAT WILL DIMINISH AS WELL. FLASH FLOODING IS POSSIBLE... MAINLY BEFORE 4 PM CDT...AREAS SOUTH OF TUSCALOOSA. AS FOR WIND...WOULD NOT BE SURPRISED IF SOME AREAS SOUTH OF INTERSTATE 20 EXPERIENCE SUSTAINED WINDS OF AROUND 15 MPH AND GUSTS UP TO 30 MPH. HOWEVER...THESE WINDS SHOULD NOT BE SIGNIFICANT ENOUGH TO CAUSE ANY DAMAGE. CURRENT LAKE WIND ADVISORY HANDLES THIS WELL. AS FOR TORNADOES...AREAS SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE WILL HAVE A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON. SUFFICIENT LOW LEVELS WIND AND INSTABILITY WILL ALLOW FOR THIS POTENTIAL. AREAS SOUTH OF A DEMOPOLIS TO AUBURN LINE WILL HAVE THE BEST POTENTIAL...ESPECIALLY IF SOME CLEARING OCCURS. WILL KEEP MONITORING FOR THIS POTENTIAL. && .UPDATE...PLAN ON MAKING ADJUSTMENTS TO ALL WEATHER ELEMENTS. BUT...NO MAJOR CHANGES TO THE CURRENT FORECASTS AND PRODUCTS ARE PLANNED. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY FROM SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FOR SUMTER TO BIBB AND CHILTON TO CHAMBERS COUNTIES AND POINTS SOUTH. && MBS/91
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:13 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 hr |
| Jul 6, 11:51 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Jul 6, 1:16 PM CDT | Tornado Warning | BMX | Autauga | 29 min |
| Jul 6, 1:38 PM CDT | Tornado Warning | BMX | Montgomery | 22 min |
| Jul 6, 1:51 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 24 min |
| Jul 6, 1:54 PM CDT | Tornado Warning | BMX | Elmore, Macon | 36 min |
| Jul 6, 2:15 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 2:20 PM CDT | Tornado Warning | BMX | Autauga, Lowndes | 25 min |
| Jul 6, 2:23 PM CDT | Flash Flood Warning | BMX | Elmore | 2 hr |
| Jul 6, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 9 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Macon, Tallapoosa | 15 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 15 min |
| Jul 6, 2:44 PM CDT | Tornado Warning | BMX | Autauga, Lowndes, Montgomery | 21 min |
| Jul 6, 2:46 PM CDT | Tornado Warning | BMX | Tallapoosa | 29 min |
| Jul 6, 3:04 PM CDT | Tornado Warning | BMX | Autauga | 26 min |
| Jul 6, 3:13 PM CDT | Tornado Warning | BMX | Tallapoosa | 32 min |
| Jul 6, 3:14 PM CDT | Tornado Warning | BMX | Russell | 16 min |
| Jul 6, 3:15 PM CDT | Tornado Warning | BMX | Tallapoosa | 30 min |
| Jul 6, 3:22 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 28 min |
| Jul 6, 3:26 PM CDT | Tornado Warning | BMX | Lee | 19 min |
| Jul 6, 3:34 PM CDT | Tornado Warning | BMX | Chambers | 26 min |
| Jul 6, 3:38 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Lee | 27 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Clay, Tallapoosa | 23 min |
| Jul 6, 3:55 PM CDT | Tornado Warning | BMX | Chambers | 35 min |
| Jul 6, 4:05 PM CDT | Tornado Warning | BMX | Randolph | 40 min |
| Jul 6, 4:26 PM CDT | Flash Flood Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 4 hr |
| Jul 6, 4:43 PM CDT | Tornado Warning | BMX | Russell | 17 min |
| Jul 6, 4:52 PM CDT | Tornado Warning | BMX | Chilton | 23 min |
| Jul 6, 4:57 PM CDT | Tornado Warning | BMX | Tallapoosa | 33 min |
| Jul 6, 5:18 PM CDT | Tornado Warning | BMX | Autauga, Chilton | 27 min |
| Jul 6, 5:26 PM CDT | Tornado Warning | BMX | Russell | 33 min |
| Jul 6, 5:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 5:52 PM CDT | Tornado Warning | BMX | Lee | 29 min |
| Jul 6, 6:00 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Jul 6, 6:02 PM CDT | Tornado Warning | BMX | Coosa | 28 min |
| Jul 6, 6:26 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | BMX | Coosa, Talladega | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.